Centric Compounding, a Texas-based company, has issued a nationwide recall for six lots of injectable supplements due to contamination with elevated levels of endotoxins, a potent toxin that can cause severe medical events, including shock and death. The recalled products include Glutathione, Myer's Cocktail, and Tri-Immune Boost.
The U.S. Food and Drug Administration (FDA) stated that injectable products with elevated endotoxin levels carry a risk of causing significant medical events such as fevers, hypotension, inflammatory reactions, anaphylactic shock, and death. The company has received nine reports of adverse events, including fever, chills, chest pain, nausea, vomiting, headache, and malaise, which are consistent with endotoxin exposure.
The affected products were distributed nationwide to patients through home delivery and directly to prescribers. The recall specifically covers: Glutathione 200mg/ml 30mL vials with expiration dates of August 7 and 22, and September 25, 2026; Myer's Cocktail 30mL vials with expiration dates of August 16 and September 4, 2026; and Tri-Immune Boost 30mL vials with an expiration date of August 30, 2026.
Glutathione is an antioxidant naturally produced by the body, and injectable forms are often marketed for immune support, detoxification, and anti-aging purposes. Myer's Cocktail is an intravenous blend of vitamins and minerals, while Tri-Immune Boost contains vitamin C, glutathione, and zinc sulfate. The FDA has not reviewed or approved injectable glutathione products for safety or effectiveness for these off-label uses, and medical organizations have cautioned against their use due to limited clinical evidence and potential health risks.
Endotoxins are toxic molecules derived from bacteria, not the bacteria themselves. While harmless when ingested, injecting them into the bloodstream can trigger a rapid and severe immune response. Symptoms can manifest within minutes to hours and include high fever, severe headache, nausea, vomiting, body aches, and rapid heartbeat. The FDA advises individuals experiencing difficulty breathing, facial or throat swelling, chest pain, confusion, fainting, or a sudden high fever to seek emergency medical care.
Centric Compounding is contacting distributors and customers via email to arrange for the return and replacement of the recalled products. The FDA urges anyone in possession of these supplements to immediately stop using them and dispose of them properly.